MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 6 FR T/L POWERPICC SOLO, 70 CM NITINOL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 6 FR T/L POWERPICC SOLO, 70 CM NITINOL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 3396355
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a crack in the white connector was confirmed, but the exact mechanism could not be determined.One 6fr triple-lumen (t/l) powerpicc solo was returned for investigation.The t/l tubing extended 17.0cm from the distal end of the trifurcation.Residue from use was observed on the trifurcation and extension legs.Cracks were visible in the white connector and a portion of the threaded end of the connector broke away and was not returned for investigation.A non-bas needleless injection cap was returned for investigation.No damage or deformation was observed on the injection cap.A functional test revealed the cracks would gape open when a syringe was attached to the white connector.An attempted to infuse water through the catheter revealed fluid leaking from the cracks in the white connector.A portion of the white connector fractured away during the testing procedure.A microscopic examination of the connector revealed that the fractured surfaces were rough, granular, and jagged.The plane of the fracture passed through a void that was less than 1mm in diameter in the molded white material.No damage was found in the red or gray connectors and the luer taper was found to be within specification.A lot history review (lhr) of rebn0672 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the sales rep that the facility stated the hub cracked.No patient injury was reported.

Brand Name
6 FR T/L POWERPICC SOLO, 70 CM NITINOL
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6446587
Report Number3006260740-2017-00340
Device Sequence Number16285533
Product Code LJS
UDI-Device Identifier00801741028502
UDI-Public(01)00801741028502(17)171231(10)REBN0672
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number3396355
Device Lot NumberREBN0672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1